Share This Article:

Amiodarone-induced bronchiolitis obliterans organizing pneumonia in patient following percutaneous transluminal coronary angioplasty

Abstract Full-Text HTML Download Download as PDF (Size:1588KB) PP. 521-524
DOI: 10.4236/crcm.2013.29136    2,927 Downloads   4,253 Views  

ABSTRACT

Background: Many patients are affected by idiopathicbronchiolitis obliterans organizing pneumonia (BOOP). There are several known causes of BOOP, and several systemic disorders have BOOP as an associated primary pulmonary lesion. Numerous agents including cytotoxic and noncytotoxic drugs have the potential to cause pulmonary toxicity. Descriptions of amiodarone-related BOOP continue to be reported throughout the world. Case Report: We reported a patient with original clinical presentation who developed recurrent sustained ventricular tachycardia (SVT) despite the presence of implantable cardioverter-defibrillator (ICD), hypoxaemia and interstitial pneumonitis in both lung bases. After percutaneous transluminal coronary angioplasty, he developed bronchiolitis obliterans organizing pneumonia (BOOP). Conclusions: To our knowledge, such complications after percutaneous coronary procedure in patients with amiodarone therapy for arrhythmia prophylaxis, are not very frequent in literature.

 

Conflicts of Interest

The authors declare no conflicts of interest.

Cite this paper

Bolognesi, M. and Bolognesi, D. (2013) Amiodarone-induced bronchiolitis obliterans organizing pneumonia in patient following percutaneous transluminal coronary angioplasty. Case Reports in Clinical Medicine, 2, 521-524. doi: 10.4236/crcm.2013.29136.

References

[1] Epler, G.R., Colby, T.V., McLoud, T.C., Carrington, C.B. and Gaensler, E.A. (1985) Bronchiolitis obliterans organizing pneumonia. The New England Journal of Medicine, 312, 152-158.
http://dx.doi.org/10.1056/NEJM198501173120304
[2] Epler, G.R. (2001) Bronchiolitis obliterans organizing pneumonia. Archives of Internal Medicine, 161, 158-164.
http://dx.doi.org/10.1001/archinte.161.2.158
[3] Cordier, J.F. (1993) Cryptogenic organizing pneumonitis: bronchiolitis obliterans organizing pneumonia. Clinics in Chest Medicine, 14, 677-692.
[4] Dimopoulou, I., Marathias, K., Daganou, M., et al. (1997) Low-dose amiodarone-related complications after cardiac operations. The Journal of Thoracic and Cardiovascular Surgery, 114, 31-37.
http://dx.doi.org/10.1016/S0022-5223(97)70114-4
[5] Martin, W.J. and Rosenow, E.C. (1988) Amiodarone pulmonary toxicity: Recognition and pathogenesis. Chest, 93, 1067-1075. http://dx.doi.org/10.1378/chest.93.5.1067
[6] Costabel, U., Guzman, J. and Teschler, H. (1995) Bronchiolitis obliterans with organizing pneumonia: Outcome. Thorax, 50, S59-S64.
http://dx.doi.org/10.1136/thx.50.Suppl_1.S59
[7] Murphy, J.M., Schnyder, P., Verschakelen, J., Leuenberger, P. and Flower, C.D. (1999) Linear opacities on HRCT in bronchiolitis obliterans organizing pneumonia. European Radiology, 9, 1813-1817.
http://dx.doi.org/10.1007/s003300050928
[8] Cooper Jr., J.A. (1997) Drug-induced lung disease. Advanced Internal Medicine, 42, 231-268.
[9] Nacca, N., Bhamidipati, C.M., Yuhico, L.S., Pinnamaneni, S. and Szombathy, R. (2012) Severe amiodarone induced pulmonarytoxicity. Journal of Thoracic Disease, 4, 667-670.
[10] Fabiani, I., Tacconi, D., Grotti, S., et al. (2011) Amiodar-one-induced pulmonary toxicity mimicking acute pulmonary edema. Journal of Cardiovascular Medicine, 12, 361-365.
http://dx.doi.org/10.2459/JCM.0b013e328334a3f4
[11] Rossi, S.E., Erasmus, J.J., McAdams, H.P., Sporn, T.A. and Goodman, P.C. (2000) Pulmonary drug toxicity: Radiologic and pathologic manifestations. RadioGraphics, 20, 1245-1259.
http://dx.doi.org/10.1148/radiographics.20.5.g00se081245

  
comments powered by Disqus

Copyright © 2019 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.